Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year

IMPACT FACTOR 2016 (Open Mathematics): 0.682
IMPACT FACTOR 2016 (Central European Journal of Mathematics): 0.489

CiteScore 2016: 0.62

SCImago Journal Rank (SJR) 2016: 0.454
Source Normalized Impact per Paper (SNIP) 2016: 0.850

Mathematical Citation Quotient (MCQ) 2016: 0.23

Open Access
See all formats and pricing
More options …
Volume 11, Issue 10


Real linear isometries between function algebras. II

Osamu Hatori / Takeshi Miura
  • Department of Mathematics, Faculty of Science, Niigata University, Niigata, 950-2181, Japan
  • Department of Applied Mathematics and Physics, Graduate School of Science and Engineering, Yamagata University, Yonezawa, 992-8510, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2013-07-20 | DOI: https://doi.org/10.2478/s11533-013-0282-0


We describe the general form of isometries between uniformly closed function algebras on locally compact Hausdorff spaces in a continuation of the study by Miura. We can actually obtain the form on the Shilov boundary, rather than just on the Choquet boundary. We also give an example showing that the form cannot be extended to the whole maximal ideal space.

MSC: 46J10

Keywords: Isometries; Algebra isomorphisms; Uniformly closed function algebras

  • [1] Ellis A.J., Real characterizations of function algebras amongst function spaces, Bull. London Math. Soc., 1990, 22(4), 381–385 http://dx.doi.org/10.1112/blms/22.4.381CrossrefGoogle Scholar

  • [2] Fleming R.J., Jamison J.E., Isometries on Banach Spaces: Function Spaces, Chapman Hall/CRC Monogr. Surv. Pure Appl. Math., 129, Chapman&Hall/CRC, Boca Raton, 2003 Google Scholar

  • [3] de Leeuw K., Rudin W., Wermer J., The isometries of some function spaces, Proc. Amer. Math. Soc., 1960, 11(5), 694–698 http://dx.doi.org/10.1090/S0002-9939-1960-0121646-9CrossrefGoogle Scholar

  • [4] Miura T., Real-linear isometries between function algebras, Cent. Eur. J. Math., 2011, 9(4), 778–788 http://dx.doi.org/10.2478/s11533-011-0044-9CrossrefGoogle Scholar

  • [5] Nagasawa M., Isomorphisms between commutative Banach algebras with an application to rings of analytic functions, Kōdai Math. Sem. Rep., 1959, 11(4), 182–188 http://dx.doi.org/10.2996/kmj/1138844205CrossrefGoogle Scholar

About the article

Published Online: 2013-07-20

Published in Print: 2013-10-01

Citation Information: Open Mathematics, Volume 11, Issue 10, Pages 1838–1842, ISSN (Online) 2391-5455, DOI: https://doi.org/10.2478/s11533-013-0282-0.

Export Citation

© 2013 Versita Warsaw. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in